MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a react catheter stretched at the distal section.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a thrombectomy.The patient¿s vessel tortuosity was normal.The access vessel was the left femoral artery (diameter 5.2 mm).The asahi 0.014 micro-guidewire was placed through the stryker micro-catheter to the starting point of the middle cerebral artery m1.The micro guidewire was then withdrawn and react-71 was inserted into the end of the internal carotid artery to extract the thrombus.During the aspiration process of react-71, the tip of the tube could not be pulled (repeatedly pulling, it had always been a state of immobility).Then the tip fell directly from the access.After it fell, the surgeon removed react-71 from the body and found that the distal end of the intermediate catheter had an abnormal shape (stretched).The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the suspected casue of the problem was catheter itself.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the react 71 catheter was returned for analysis within a shipping box and a plastic bio-pouch.Visual inspection/damage location details: no damage was found with the react 71 catheter hub.The react 71 catheter body was found stretched from ~19.0cm to ~6.0cm from the catheter distal tip.The react 71 catheter distal marker/tip was found damaged.Testing/analysis: none conclusion: based on the device analysis and reported information the customer¿s ¿catheter resistance¿ and ¿difficulty navigation¿ reports could not be confirmed.However, the customer¿s ¿catheter stretch during removal¿ report was confirmed as the react 71 catheter body was found stretched.It is possible that the damage found with the react 71 catheter distal marker/tip contributed to the reported event.However, the cause of the reported event could not be determined.The react 71 catheter distal marker/tip can become damaged due to patient vessel tortuosity, advancing/retrieving against resistance, or vessel calcification or stenosis.The react 71 catheter body can become stretched due to patient vessel tortuosity or advancing/retrieving against resistance.However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21865313
Report Number2029214-2025-01017
Device Sequence Number4721242
Product Code QJP
UDI-Device Identifier00847536044197
UDI-Public(01)00847536044197(17)260304(10)B704104
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB704104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/21/2025
06/25/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/06/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale